A few days ago, there was widespread news on the Internet that [an 18-year-old girl in Jiangmen died after taking two cold medicines at the same time, namely roxithromycin sustained-release glue and compound methoxyphenamine capsules, causing theaalkalosis death.]
On Weibo, the news was [# Another young girl died #, only 18 years old! The reason shocked everyone! ], causing widespread dissemination.
In fact, it is an old news.
This [news] was published as early as the autumn of 2008, but almost every year, it will be turned out and re-spread with the title of [recent].
Why does it attract a group of melon eaters who do not know the truth every time?
Young women, [colds] die, doctors, drugs… every key word can attract enough attention, which is exactly what [media people] who pursue explosions want-
In these articles, immature treatment suggestions are often given, even with intimidation (for example, [these two drugs must not be taken together! ]). Of course, this is also one of the magic weapons to attract attention.
What do you think of this [news]?
Assuming for the time being that doctors will not be bewitched by such headlines (but in fact, doctors are also almost immune to low-level gimmick headlines), if you look carefully, in fact, the [news] content lacks basic logical relations and medical common sense.
1. Roxithromycin is a macrolide antibiotic, not a cold medicine; Compound methoxyphenamine capsules are theophylline bronchorelaxants and are not cold drugs. When the two drugs are combined, the ultimate therapeutic target is at least bronchitis, not the common cold. Therefore, this cannot be summarized as [taking cold medicine to death].
2. Roxithromycin does affect the metabolism of theophylline drugs, However, the window between poisoning and therapeutic dose of theophylline drugs is indeed relatively small, Moreover, theophylline metabolism varies greatly from individual to individual. However, a drug must have a process from therapeutic dose to toxic reaction. Even if toxic reaction occurs, there is also a severity grade. In the process of clinical treatment of diseases, insomnia and delirium induced by excessive theophylline are not uncommon, but death caused by therapeutic dose is extremely rare.
3. There are many drugs that affect theophylline metabolism. The drug instructions will remind doctors to pay attention to dosage adjustment and close monitoring when prescribing. Roxithromycin and compound methoxyphenamine capsules are not absolutely taboo, nor will they be combined to cause death.
4. Clinically, quinolones such as ciprofloxacin and ofloxacin can also affect theophylline metabolism, even more than roxithromycin. The two are commonly used drugs for the treatment of chronic bronchitis emphysema obstructive pulmonary disease, and are often used in combination clinically.
In short, one drug affects the metabolism of another drug, which may increase the side effects of the other drug. However, the two are not absolutely taboo, nor are they fatal when encountered.
People who are keen on [die of a cold]
There are many stories in life about [a small cold, I don’t know how to suddenly die].
Some are true, but more are a combination of embellishment and unknown truth-the cause of sudden fever may be a small cold or an early stage of critical illness such as encephalitis, which is not easy to distinguish. Even a small cold, if it affects the heart, may induce explosive myocarditis and die.
However, people other than doctors often only see [colds]…
People are sometimes very vulnerable and can die in sleep at a young age, not to mention other potential factors. There are too many causes of death. It is totally absurd to simply attribute the cause of death to the combination of the two drugs.
But everyone will point out a skill called [throwing the pot], and there will always be scapegoats to carry the pot.
Therefore, in these stories, doctors are sometimes used as scapegoats: [the little girl caught a cold and the doctor killed her.]
There are also times when drugs become scapegoats: [because XX drugs were used, they died.]
Get up, a doctor who doesn’t want to be a scapegoat.
What can doctors do so that they do not appear in similar news and play the role of “carrying the pot”?
Pay attention to incompatibility and precautions when taking drugs. When drug metabolism interacts, adjust the dose according to the condition of each patient and focus on monitoring. If you have doubts about drug interaction, you may as well look at today’s second article, which contains complete instructions…
When describing the disease condition to patients and when popularizing medical science to the public, everyone should understand that symptoms, signs and the severity of the disease do not absolutely correspond one by one.
Of course, the most important thing is that everyone should have the basic scientific literacy to identify similar events.